Alert archive / Oregon / High Wind Warnings in 2025
High Wind Warning 5, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Mar 18, 2025, 1:48 PM PDT for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 19, 2025, 7:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 1:48 PM PDT (20:48 UTC)
- In effect from
- Mar 19, 2025, 7:00 AM PDT
- Expired
- Mar 19, 2025, 8:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934 WWUS76 KMFR 182048 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 148 PM PDT Tue Mar 18 2025 ORZ021-022-191200- /O.UPG.KMFR.HW.A.0003.250319T1400Z-250320T0000Z/ /O.NEW.KMFR.HW.W.0005.250319T1400Z-250320T0000Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Harbor, Nesika Beach, Pistol River, Bandon, Ophir, Port Orford, and Gold Beach 148 PM PDT Tue Mar 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected with gusts up to 70 mph in the headlands. * WHERE...Curry County Coast and South Central Oregon Coast. This includes portions of highway 101, especially exposed areas and also Cape Blanco and Cape Arago. Cities include Reedsport, North Bend, Coos Bay, Bandon, Port Orford, Nesika Beach, Gold Beach, Pistol River and Brookings. * WHEN...From 7 AM to 5 PM PDT Wednesday. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ CAZ081-191200- /O.UPG.KMFR.HW.A.0003.250319T1500Z-250320T0300Z/ /O.NEW.KMFR.HW.W.0005.250319T1800Z-250320T0300Z/ Central Siskiyou County- Including the cities of Weed 148 PM PDT Tue Mar 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, and portions of Interstate 5 and highway 97. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ Smith
5 follow-up statements
674 WWUS76 KMFR 190259 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 759 PM PDT Tue Mar 18 2025 CAZ081-191400- /O.EXT.KMFR.HW.W.0005.250319T1500Z-250320T0300Z/ Central Siskiyou County- Including the cities of Weed 759 PM PDT Tue Mar 18 2025 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, and portions of Interstate 5 and highway 97. * WHEN...From 8 AM to 8 PM PDT Wednesday. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ ORZ021-022-191400- /O.CON.KMFR.HW.W.0005.250319T1400Z-250320T0000Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford, Bandon, Gold Beach, Harbor, Nesika Beach, Pistol River, and Ophir 759 PM PDT Tue Mar 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected with gusts up to 70 mph in the headlands. * WHERE...Curry County Coast and South Central Oregon Coast. This includes portions of highway 101, especially exposed areas and also Cape Blanco and Cape Arago. Cities include Reedsport, North Bend, Coos Bay, Bandon, Port Orford, Nesika Beach, Gold Beach, Pistol River and Brookings. * WHEN...From 7 AM to 5 PM PDT Wednesday. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ CAZ084-085-ORZ029>031-191400- /O.NEW.KMFR.WI.Y.0012.250319T1800Z-250320T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Newell, Olene, Lakeview, Midland, Tulelake, Dorris, Altamont, Klamath Falls, Paisley, and Macdoel 759 PM PDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Lake County and eastern Klamath County, Northeast Siskiyou and Northwest Modoc Counties, Modoc County, and Klamath Basin. This include most of the higher terrain near Winter Rim and the Warner Mountains. Cities include Klamath Falls, Dorris, Tulelake, Lakeview, and along Highway 31 from Silver Lake south to Summer Lake and Paisley. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-191400- /O.NEW.KMFR.WI.Y.0012.250319T1800Z-250320T0100Z/ Jackson County- Including the cities of Ashland and Medford 759 PM PDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PDT WEDNESDAY... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Jackson County, mainly along I-5 from south Medford to Phoenix, Talent and Ashland. * WHEN...From 11 AM to 6 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAS
099 WWUS76 KMFR 191131 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 431 AM PDT Wed Mar 19 2025 ORZ021-022-200000- /O.CON.KMFR.HW.W.0005.250319T1400Z-250320T0000Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Harbor, Gold Beach, Ophir, Pistol River, Bandon, Nesika Beach, and Port Orford 431 AM PDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected with gusts up to 70 mph in the headlands. * WHERE...Curry County Coast and South Central Oregon Coast. This includes portions of highway 101, especially exposed areas and also Cape Blanco and Cape Arago. Cities include Reedsport, North Bend, Coos Bay, Bandon, Port Orford, Nesika Beach, Gold Beach, Pistol River and Brookings. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ CAZ081-200000- /O.CON.KMFR.HW.W.0005.250319T1500Z-250320T0300Z/ Central Siskiyou County- Including the cities of Weed 431 AM PDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...The Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, and portions of Interstate 5 and highway 97. * WHEN...From 8 AM this morning to 8 PM PDT this evening. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ CAZ084-085-ORZ029>031-200000- /O.CON.KMFR.WI.Y.0012.250319T1800Z-250320T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Tulelake, Klamath Falls, Olene, Altamont, Paisley, Macdoel, Midland, Newell, Lakeview, and Dorris 431 AM PDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Lake County and eastern Klamath County, Northeast Siskiyou and Northwest Modoc Counties, Modoc County, and Klamath Basin. This include most of the higher terrain near Winter Rim and the Warner Mountains. Cities include Klamath Falls, Dorris, Tulelake, Lakeview, and along Highway 31 from Silver Lake south to Summer Lake and Paisley. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-200000- /O.CON.KMFR.WI.Y.0012.250319T1800Z-250320T0100Z/ Jackson County- Including the cities of Medford and Ashland 431 AM PDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Jackson County, mainly along I-5 from south Medford to Phoenix, Talent and Ashland. * WHEN...From 11 AM this morning to 6 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
195 WWUS76 KMFR 192130 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 230 PM PDT Wed Mar 19 2025 CAZ081-200300- /O.CON.KMFR.HW.W.0005.000000T0000Z-250320T0300Z/ Central Siskiyou County- Including the cities of Weed 230 PM PDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...The Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, and portions of Interstate 5 and highway 97. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ ORZ021-022-200000- /O.CON.KMFR.HW.W.0005.000000T0000Z-250320T0000Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Bandon, Port Orford, Gold Beach, Harbor, Ophir, Nesika Beach, and Pistol River 230 PM PDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected with gusts up to 70 mph in the headlands. * WHERE...Curry County Coast and South Central Oregon Coast. This includes portions of highway 101, especially exposed areas and also Cape Blanco and Cape Arago. Cities include Reedsport, North Bend, Coos Bay, Bandon, Port Orford, Nesika Beach, Gold Beach, Pistol River and Brookings. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ CAZ084-085-ORZ029>031-200300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-250320T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Newell, Olene, Midland, Dorris, Lakeview, Tulelake, Altamont, Macdoel, Klamath Falls, and Paisley 230 PM PDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Lake County and eastern Klamath County, Northeast Siskiyou and Northwest Modoc Counties, Modoc County, and Klamath Basin. This include most of the higher terrain near Winter Rim and the Warner Mountains. Cities include Klamath Falls, Dorris, Tulelake, Lakeview, and along Highway 31 from Silver Lake south to Summer Lake and Paisley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-200100- /O.CON.KMFR.WI.Y.0012.000000T0000Z-250320T0100Z/ Jackson County- Including the cities of Ashland and Medford 230 PM PDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Jackson County, mainly along I-5 from south Medford to Phoenix, Talent and Ashland. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guerrero
787 WWUS76 KMFR 192358 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 458 PM PDT Wed Mar 19 2025 ORZ021-022-200100- /O.EXP.KMFR.HW.W.0005.000000T0000Z-250320T0000Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Ophir, Nesika Beach, Pistol River, Port Orford, Bandon, Gold Beach, and Harbor 458 PM PDT Wed Mar 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... The threat has ended with calmer winds tonight. $$ ORZ026-200100- /O.CAN.KMFR.WI.Y.0012.000000T0000Z-250320T0100Z/ Jackson County- Including the cities of Ashland and Medford 458 PM PDT Wed Mar 19 2025 ...WIND ADVISORY IS CANCELLED... Winds in the Southern Rogue Valley have began to decrease this evening $$ CAZ081-200300- /O.CON.KMFR.HW.W.0005.000000T0000Z-250320T0300Z/ Central Siskiyou County- Including the cities of Weed 458 PM PDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...The Shasta Valley in central Siskiyou County, including Weed, Gazelle, Montague, and portions of Interstate 5 and highway 97. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Winds may blow down tree branches and create sporadic power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose and light outdoor objects. Be on the lookout for potential falling debris and tree limbs. Use caution if you must drive. && $$ CAZ084-085-ORZ029>031-200300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-250320T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Newell, Macdoel, Midland, Klamath Falls, Lakeview, Tulelake, Olene, Altamont, Paisley, and Dorris 458 PM PDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Lake County and eastern Klamath County, Northeast Siskiyou and Northwest Modoc Counties, Modoc County, and Klamath Basin. This include most of the higher terrain near Winter Rim and the Warner Mountains. Cities include Klamath Falls, Dorris, Tulelake, Lakeview, and along Highway 31 from Silver Lake south to Summer Lake and Paisley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AH
090 WWUS76 KMFR 200256 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 756 PM PDT Wed Mar 19 2025 CAZ081-200400- /O.EXP.KMFR.HW.W.0005.000000T0000Z-250320T0300Z/ Central Siskiyou County- Including the cities of Weed 756 PM PDT Wed Mar 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds are starting to weaken this evening and the threat has lowered. $$ CAZ084-085-ORZ029>031-200400- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-250320T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Midland, Dorris, Olene, Tulelake, Newell, Paisley, Lakeview, Klamath Falls, Altamont, and Macdoel 756 PM PDT Wed Mar 19 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds are starting to weaken, and gusts up to 40 mph are possible this evening. $$ AH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 18, 9:00 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Mar 18, 9:00 AM PDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Medford OR
900 AM PDT Tue Mar 18 2025
.DISCUSSION...
Other than two rivers remaining in flood stage, the weather will
be pretty quiet day and a relative break in action we've seen over
the last few days. Models are still picking up on some shower
potential with probability of precipitation right around 50 to 60
percent in southern Oregon west of the Cascades. Those
probabilities drop down to 5-10 percent east of the Cascades and
in northern California. Showers will be the dominant precipitation
mode with just enough convective available potential energy to get
them going. However, cloud tops will be too warm to support
lightning this afternoon.
Read the previous discussion below for more information on the
upcoming weather this week.
&&
.AVIATION...18/18Z TAFs...Flight levels are generally VFR across
northern California and southern Oregon this morning, with MVFR
ceilings present in the Umpqua Valley and over Brookings. Scattered
showers continue this morning, especially over the Oregon coast and
the Cascades. These showers are not generally impacting conditions
but occasional lower flight levels under a passing shower will be
possible through this afternoon. Shower chances will decrease
through the day. Fog development looks unlikely for the end of this
TAF period, as winds are expected to increase ahead of an
approaching front. -TAD
&&
.MARINE...Updated 830 AM Monday, March 17, 2025...For today, below
advisory conditions are expected to remain in area waters under
relatively stable atmospheric conditions. Scattered marine showers
are possible, but these will not be capable of changing the sea
state.
An approaching front on Wednesday morning will bring widespread
marine rainfall and gusty southerly winds that will build steep seas
starting early Wednesday morning. Gale gusts are expected to build
very steep and hazardous seas later in the morning. In the
afternoon, a coastal jet could build storm force gusts from the
shore to 30nm out while gale gusts are expected to continue beyond
30nm from shore. Guidance also suggests that local storm force gusts
are possible in waters beyond 30 nm from shore, but confidence is
not currently high enough to have a Storm Warning cover all waters.
Any changes to the forecast position of the front may change the
expected outcomes, but this combination of hazards accurately
communicates the possible hazards for Wednesday afternoon and early
evening at this time.
The front is expected to be over the land by Wednesday evening.
Guidance shows some 15-20% chances for thunderstorms over inner
waters on Wednesday evening. Very steep and hazardous seas are
expected into late Thursday morning. Another front is forecast to
move over area waters Thursday afternoon. Gusty winds may develop
over waters north of Cape Blanco but look well short of gale speeds.
This front may do just enough to support steep seas continuing
through Friday, but the weekend could start with seas returning to
below advisory conditions. -TAD/Smith
&&
.PREV DISCUSSION... /Issued 454 AM PDT Tue Mar 18 2025/
DISCUSSION...Our brief break between impactful systems continues
today. The back edge of the upper level trough is swinging
through the area this morning, and this will maintain ongoing
shower activity focused along the coast and north of the Rogue-
Umpqua Divide through the morning hours. Showers will gradually
diminish through the afternoon, though not completely ending, as a
shortwave ridge passes overhead today. Most areas will remain dry
today, but with plenty of cloud cover lingering around,
temperatures this afternoon will run around 5 to 10 degrees cooler
than normal. Rivers continue to fall and flooding conditions
continue to improve. The majority of the river flood warnings have
been cancelled, with the exception of the Coquille River at
Coquille and the Rogue River at Agness. Both of these points have
already crested and are on a downward trend. The Coquille will
hover in moderate flood stage through at least Wednesday morning,
then gradually lower to below flood stage sometime late Wednesday
evening or overnight. The Rogue River at Agness will hover in
minor flood stage through the day today, with the forecast
bringing this point below flood stage tonight.
Mostly dry conditions are expected to continue into the early part
of Wednesday. Decreasing low level cloud cover tonight could result
in more widespread valley fog compared to this morning. However,
while low level cloud cover is decreasing, mid-high level cloud
cover associated with the next system will be increasing, and this
could limit the extent of fog development. Precipitation with this
system will likely hold off at the coast until the afternoon, but
we'll see increasing winds ahead of the front Wednesday morning,
spreading inland through the afternoon. This system looks like a
decent wind maker for the region as model presure gradients of
-7 to -9 mb for both KOTH-KACV and KMFR-KRDD and 850-700mb wind
speeds of 55-70 kt support warning level (>58 mph) wind gusts along
the coast and in the Shasta Valley. A High Wind Watch remains in
effect for those areas, and details can be found at NPWMFR. Gusty
winds are expected east of the Cascades as well, but mid-level winds
peak out right on the border of warning vs advisory criteria (50-60
kt). It may be a case where advisory level winds are common, but
upper elevations (Winter Ridge/Warners) could see brief periods of
warning level gusts.
Regarding precipitation with this front, it'll be a relatively quick
moving front more typical for our area. We'll see a period of
moderate to heavy rainfall along the coast Wednesday afternoon with
lighter precipitation continuing through Wednesday night. The
current forecast from Wednesday afternoon through Thursday morning
brings 0.75"-1.5" to the coast (highest in Curry County), 0.50"-
0.75" to western Siskiyou County and Josephine County, and generally
0.25"-0.50" for the remainder of the West Side (with lower amounts
for the Rogue/Shasta Valleys). Snow levels will hover around 3500-
4000 ft ahead and with the front, lowering to around 3000 ft behind
the front. With the lower snow levels, there could be a brief period
of winter impacts in the Mt Shasta City region as the front comes
through, but this front will be quick moving so impacts should be
minor in that area. We do currently have a Winter Storm Watch in
place for the Cascades/Siskiyous that spans this front as well as
the next on Friday. This first front, however, is likely to only
result in advisory level amounts above 4000 ft or so with around 8-
10 inches in the forecast. There's some uncertainty regarding
snowfall rates and how long of a break there is between systems, so
have left the Winter Storm Watch in place for now and will see how
high-resolution guidance handles this.
As previously mentioned, this front will be a quick moving front,
with precipitation becoming showery behind the front Wednesday night
into Thursday. Similar to yesterday (Monday), we'll see showers
persist across the region on Thursday, focused along and west of the
Cascades. Snow levels will hover around 3500-4000 ft again on
Thursday and snow will continue in the Cascades but with only a few
inches of accumulation expected. The next front arrives late
Thursday into Friday, with the focus of moisture shifting slightly
northward. Winds look weaker with this front, but with it being a
westerly flow system, this could result in some warning level snow
amounts to the Cascades on Friday. Snow levels will rise some to
4000-5000 ft on Friday, so winter impacts should be limited to
higher terrain. Stay tuned for updates.
Onshore flow looks to maintain precipitation chances through much of
Saturday, with conditions trending drier on Sunday. Ensembles are in
fairly good agreement on a dry pattern setting up for the first half
of next week as high pressure builds over the West Coast states and
pushes the storm track northward. /BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Wednesday morning through Wednesday evening
for ORZ021-022.
Winter Storm Watch from Wednesday afternoon through Friday
evening for ORZ027-028.
CA...High Wind Watch from Wednesday morning through Wednesday evening
for CAZ081.
PACIFIC COASTAL WATERS...Small Craft Advisory from 11 PM this evening
to 5 AM PDT Wednesday for PZZ350-356-370-376.
Gale Warning from 5 AM to 11 AM PDT Wednesday for PZZ350-356-370-
376.
Storm Warning from 11 AM to 5 PM PDT Wednesday for PZZ350-356-
370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:58 PM PDT | High Wind Watch | MFR | Siskiyou | 17 hr |
| Mar 18, 1:26 PM PDT | Winter Weather Advisory | MFR | Siskiyou | 47 hr |
| Mar 18, 3:00 AM PDT | Gale Warning | MFR | 38 hr | |
| Mar 18, 3:00 AM PDT | Small Craft Advisory | MFR | 26 hr | |
| Mar 18, 3:00 AM PDT | Storm Warning | MFR | 38 hr |
Nearby
High Wind Warnings in Oregon, 2025High Wind Warnings in California, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.